Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
~*Ruth*~

Yasmin has ruined my face - HELP

Recommended Posts

Hi everyone,

I'm really hoping for some advice/reassurance.

My acne story:

I've had mild acne ever since I start microgynon at the age of 16 (I took it for a year not realising there was a link). Maybe I would've developed acne anyway but no one else in my family has ever had acne and I had had never had a single spot before then - who knows!

I then switched to Dianette, tried it for a year and it made my skin even worse and gave many other side effects.

I tried various courses or oral and topical antibiotics which did nothing to help my skin.

I tried Dan's regime and the bp did not agree with my skin at all.

I then switched to Yasmin and was on it for about 5 years. With hindsight, I can say it made me very emotional and did nothing to help my skin, in fact it may well of been making it worse but I thought it was meant to help so stuck with it.

I managed to control my acne at a mild/moderate level, trying various skin care regimes/diets/products etc. It has been very hard at times and I have spent so much time, effort and money on it!

I hate to admit that i've never helped myself by being an awful skin-picker! I've ruined my face on more occasions than I dare to think about.

I stopped taking any bcp about a year ago as I no longer needed contraception and I didn't link the two but I managed to control my acne fairly well at a mild level for for about 6 months. Only really having 2/3 spots at any one time. (VERY rarely clear but always manageable!)

I have been in&out of hospital for the last 6 months with unrelated health problems and it has been a rocky time for my skin due to all the drugs I have had to take. Various antibiotics/steroids/painkillers etc have all made me breakout but each time I have managed to clear my skin up fairly well after breakouts. I had other health problems on my mind and didn't have the pressure of having to go to work and seeing friends so didn't worry too much about my skin.

I then started a new relationship (with a wonderful man!), so 6 weeks ago I started taking Yasmin again.....OH MY GOODNESS.....I turned into an emotional wreck, crying every 5 minutes which is very unlike me, being angry/irritated by everything and everyone, unable to concentrate, distancing myself from those close to me and extremely exhausted/tired all the time when i'm normally very active.

And my skin.....well, it's gone from mild acne to FORTY-SEVEN SPOTS, yes, 47!!! I just counted them and I can barely believe it, i'm so upset! 11 of them are huge painful red lumps and the rest are fairly small red bumps or whiteheads. They are all over my chin, jawline (up to the middle of my cheeks) and forehead.

I went absolutely psycho and i've squeezed so many of them, I know I shouldn't have done it but I was just so upset, my face is now an absolute mess. I have a thick layer of sudocrem on every spot now which I will just leave there as I don't know what else to do. EVERYWHERE is swollen, painful and very red!

I have stopped taking Yasmin mid cycle but I hope that means i'm going to stop breaking out at least so I can try and handle the existing damage.

Does anyone have experience of breaking out from a bcp and how long after you stop taking it do you see an improvement?! Please say it's only days and not weeks or months!!!

I have tomorrow off work as well (luckily) but I don't know how i'll face work on Saturday, partly due to the extreme tiredness and emotions but mainly due to my face.

Bear in mind, I have always been able to cover my acne very well with make-up so everyone thinks I have great skin (I know i'm luckier than many in that respect!). But you can't cover 47 spots, especially now i've picked them all as well - HELP!!!!!!!!!!! At least I got pus out of a few so maybe those will go down slightly overnight tonight?

I know I can get back to my 'normal' skin but i'd really like to know how long anyone thinks it will take and any advice on what to do. Also, I think i'll be able to handle it better mentally when the incredible emotional effects of Yasmin have worn off, so how long will that take?

I have a organic lemon&tea tree face wash which I am happy with and a very gentle moisturiser. Then I normally spot-treat with tea tree oil and put sudocrem when I squeeze!

Advice/reassurance much appreciated in advance, i'm so down..........

Share this post


Link to post
Share on other sites

Yasmin has the same hormones your body makes naturally. I think the levels should clear and go back to "normal" within a day or so.

In the mean time:

Ice, over the counter anti-inflammatory and call your derm for a RX of antibiotics

or go in for injections if needed. Maybe a dose of prendisone would help.

Sorry this has happened. When I find myself in that type of situation I try to distract myself

with writting or a good movie.

Wish I had more to say

Share this post


Link to post
Share on other sites

It's completely normal to start breaking out if you are changing your hormone levels with a BCP, and it takes your body from 4 to 6 months to adjust, which means that by then, you should have clear skin. But take into account that every person reacts differently to medications.

Share this post


Link to post
Share on other sites

If it doesn't clear up within 4 months I would consider switching. I was on Ocella (generic for Yasmin) for 4 months and my skin has never been the same. It caused so many skin problems for me, and I was clear before I started taking it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×